Alabama, 2004Damaging Wind in Alabama, June 28, 2004
June 28, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 28, 3:10 AM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Jun 28, 3:10 AM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CDT MON JUN 28 2004
.SYNOPSIS...CURRENTLY OVER THE CONUS AND SURROUNDING AREAS...A
GENERAL SAME OLE/SAME OLE IN THE SYNOPTIC FRONT WITH UPPER LOW NEAR
HUDSON BAY AND ANOTHER OVER THE COASTLINE OF THE PACIFIC NORTHWEST.
A PRETTY GOOD SHORTWAVE WAS ANALYZED SWINGING DOWN THE WEST SIDE OV
THE HUDSON BAY SYSTEM...WITH SEVERAL MORE SHORTWAVES IN THE WEAK
FLOW BETWEEN THIS LOW AND HIGH PRESSURE STRETCHING FROM THE
TROPICAL ATLANTIC INTO THE EASTERN GULF. A PRETTY SHARP RIDGE WAS
ANALYZED RUNNING OVER/ALONG THE ROCKIES FROM NORTHERN NM INTO CA. OF
CONSEQUENCE TO THE SHORT TERM FORECAST ARE A SHORTWAVE OVER THE
MISSISSIPPI DELTA...AND ANOTHER OVER THE TX/OK STATE LINE. THE MEAN
RIDGE IS PUMPING UPPER LEVEL MOISTURE FROM OFF THE PACIFIC COAST
OF LATIN AMERICA INTO THE SOUTHERN PLAINS...FROM THERE EASTWARD.
THOUGH THERE IS ABUNDANT MOISTURE STREAMING INTO THE SOUTHERN
PLAINS...THIS MOISTURE IS HIDING SEVERAL POCKETS OF DRIER MID/LOWER
LEVEL AIR. LOOKING AT LAST NIGHTS PRECIP H20 PLOT...A POCKET OF
DRIER AIR IS STRETCHING FROM THE TX COAST INTO MS...THEN THE TENN
RIVER VALLEY. THE NORTHERN END OF THE DRIER AIR IS PRETTY EASY TO
PICK OUT...WITH WEAK SURFACE BOUNDARY STRETCHING FROM THE WEST SIDE
OF THE SOUTHER APPALACHIANS ALONG THE SOUTHERN TN SATE LINE INTO THE
CENTRAL PLAINS...AT LEAST ACCORDING TO A MIDNIGHT SURFACE ANALYSIS.
THE MODELS HAVE A POOL OF VERY MOIST AIR CORRESPONDING TO THE POOL
OF DRY AIR...SO WILL NEED TO KEEP THIS IN MIND WHEN CREATING THE
FORECAST.
&&
.SHORT TERM...ETA/GFS/NGM ADVERTISING SHORTWAVE OVER THE MISSISSIPPI
DELTA MEANDERING SLOWLY EASTWARD TODAY INTO TONIGHT...ENDING UP OVER
THE CAROLINA SEABOARD BY LATE TOMORROW. COMBINING WITH SHORTWAVE
OVER TX AND ANOTHER MOVING NORTH OVER MX FROM LATIN AMERICA...
ANOTHER WEAK UPPER LEVEL TROUGH FORMS JUST INLAND FROM THE WESTERN
AND NORTHERN GULF COASTLINE THROUGH MOST OF THE SHORT TERM. A
RE-ENFORCING FRONT WILL MOVE OVER THE SOUTHEAST...BUT MODELS KEEP IT
NORTH OF I-20. SURFACE RIDGE MEANDERS AROUND OVER THE NORTHEASTERN
GULF COASTLINE. MODELS ALSO SLOWLY PUSH THE WET POOL OVER TX
NORTHEASTWARD TO OVER THE LOWER MISSISSIPPI RIVER VALLEY.
WITH THE ATMOSPHERE DRIER IN THE LOWER LEVELS THAN MODELS A
ADVERTISING...AM TENDING TO CUT BACK ON THE POPS. STILL FEEL WE WILL
SEE DAILY GULF BREEZE INDUCED TSRA...BUT HAVE A FEELING BEST CHANCE
WILL BE NORTH OF I-10.
&&
.EXTENDED...NO CHANGES PLANNED OTHER THAN TO BLEND WITH SHORT TERM.
&&
.FIRE...NO PROBLEMS WITH GOOD MOISTURE AND A LIGHT SOUTHERLY FLOW
IN THE BOUNDARY LAYER.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 90 71 88 73 89 / 40 30 50 30 50
PENSACOLA 90 73 88 74 89 / 40 30 50 30 50
DESTIN 89 75 88 75 88 / 40 30 50 30 50
EVERGREEN 90 68 88 69 90 / 60 40 50 30 50
WAYNESBORO 88 67 87 68 90 / 70 50 50 40 50
CAMDEN 88 67 87 68 90 / 60 40 50 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
16
Hazardous weather outlook, Jun 28, 4:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT MON JUN 28 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
500 AM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THE INTERIOR SECTIONS OF
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THIS AFTERNOON. STRONGER THAN NORMAL WINDS IN THE
MIDLEVELS OF THE ATMOSPHERE...COMBINED WITH MODERATE AMOUNTS OF
INSTABILITY AND DEEP LAYERED MOISTURE WILL RESULT IN THE GRADUAL
DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS OVER THE REGION DURING
THE LATE MORNING AND AFTERNOON HOURS. BY MID AFTERNOON...THERE ARE
EXPECTED TO BE A FEW SEVERE STORMS DEVELOPING WHEN THE ATMOSPHERE
WILL BE THE MOST UNSTABLE. THE PRIMARY THREAT FROM ANY SEVERE
STORMS THIS AFTERNOON WILL BE STRONG...DAMAGING DOWNBURST WINDS.
THE STORMS ARE EXPECTED TO WEAKEN IN INTENSITY AND DIMINISH IN
COVERAGE DURING THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BECOME
NECESSARY FOR A PORTION OF THE AFTERNOON AND EARLY EVENING.
STAY TUNED THROUGHOUT THE DAY FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.
In the hours before
Special weather statement, Jun 28, 9:57 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1057 AM CDT MON JUN 28 2004
ALZ061-063-281630-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DAUPHIN ISLAND AND DOWNTOWN MOBILE...
1057 AM CDT MON JUN 28 2004
...STRONG THUNDERSTORMS DEVELOPING OVER MOBILE COUNTY...
AT 1055 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM 2 MILES WEST OF EIGHT MILE TO
IRVINGTON...MOVING EAST AT 15 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 158...WHISTLER...SARALAND...PRICHARD...SATSUMA...MOBILE
INFIRMARY...I65 AND US 43 AND CREOLA THROUGH 1130 AM CDT. THE
STORMS PRODUCED A WIND GUST OF 39 MPH AT THE REGIONAL AIRPORT AT
1050 AM.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
IN ADDITION...VERY HEAVY RAINFALL WITH LOCAL AMOUNTS APPROACHING ONE
INCH PER HOUR WILL ALSO BE LIKELY WITH THESE STORMS. LOCALIZED
MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS IS POSSIBLE IN
AND AROUND THE MOBILE AREA.
Special weather statement, Jun 28, 10:45 AM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1145 AM CDT MON JUN 28 2004
ALZ061>064-281745-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE...
1145 AM CDT MON JUN 28 2004
...STRONG THUNDERSTORMS MOVEING EAST ACROSS PARTS OF BALDWIN AND
MOBILE COUNTIES...
AT 1140 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER PORTIONS OF MOBILE AND BALDWIN
COUNTIES. THE STRONGER STORMS WERE LOCATED NEAR GRAND BAY IN SOUTHERN
MOBILE COUNTY AND JUST NORTH OF I-65 ALONG THE MOBILE AND BALDWIN COUNTY
LINE. ALL STORMS ARE MOVING EAST AT 10 TO 15 MPH.
THE STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 225...STOCKTON...SOUTH ORCHARD...PARK CITY...I65 AND AL
59...SPANISH FORT AND MON LOUIS THROUGH 1245 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 28, 11:42 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1242 PM CDT MON JUN 28 2004
ALZ052-053-055-056-059-061>064-FLZ001>004-MSZ067-075-076-078-079-
281845-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-ESCAMBIA-WASHINGTON-CONECUH-MONROE-CLARKE-COASTAL
ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...BAY MINETTE...BREWTON...CHATOM...DOWNTOWN
MOBILE...EVERGREEN...NAVARRE...PENSACOLA...LEAKESVILLE...LUCEDALE...
NEW AUGUSTA AND WIGGINS...
1242 PM CDT MON JUN 28 2004
...SCATTERED STRONG THUNDERSTORM WILL CONTINUE DEVELOPING ACROSS THE
FOLLOWING COUNTIES THROUGH 145 PM CDT...
IN ALABAMA...
BALDWIN...CLARKE...CONECUH...ESCAMBIA...MOBILE...MONROE AND
WASHINGTON
IN MISSISSIPPI...
GEORGE.. STONE ...PERRY...GREENE...WAYNE...
AND IN FLORIDA...
ESCAMBIA AND SANTA ROSA COUNTIES...
AT 1242 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING OVER A LARGE PORTION
OF MOBILE AND BALDWIN COUNTIES OF ALABAMA.
THROUGH 2 PM CDT...STORM MOTION WILL REMAIN NEARLY STATIONARY AND
THEY WILL DEPOSIT RAINFALL UP TO 2 INCHES PER HOUR IN LOCATIONS
WHERE THEY DEVELOP...ALONG WITH WIND GUSTS AS HIGH AS 45 TO 50
MPH...LOCALLY. THE STORMS WILL EXPAND AND DEVELOP IN ALL DIRECTIONS
AWAY FROM MOBILE BAY EVENTUALLY EXPANDING INTO THE NORTHWEST FLORIDA
PANHANDLE AND INTERIOR SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI.
SEVERE THUNDERSTORM WARNINGS MAY BE LATER REQUIRED ON AN ISOLATED
BASIS AS STORM INTENSITY INCREASES.
Thunderstorm Wind, Monroe
- When
- June 28, 1:15 PM CST to 1:17 PM CST
- Where
- Monroe County, Frisco City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.433, -87.417
High winds from a thunderstorm blew down several trees near Frisco City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Lightning Strike in Mississippi, June 28, 20043 injured · 1 event
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407430.